MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW300
Medical Device Problem Codes Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Blurred Vision (2137); Halo (2227)
Date of Event 11/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight and ethnicity: information unknown/not provided.Date of event: exact date unknown/not provided.Best estimate date is between (b)(6) 2022.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient's left eye due to a mechanical failure.The incision was enlarged to remove the lens in whole, however, sutures and a vitrectomy were not required.There was no patient injury.No other information was provided.
 
Additional Manufacturer Narrative
Additional info: additional information was provided that the mechanical failure of implant was due to visual symptoms.The patient reported constant blurred vision at distance and near and constant halos affecting driving.Another johnson & johnson lens, model zcu225 10.5 diopter was successfully implanted as a replacement.The patient was stable post-operatively.The date of event was provided.No other information was provided.The following sections have been updated accordingly: section b3: date of event: (b)(6) 2022.Section h6: health effect - clinical code: 2227 halo.Section h6: health effect - clinical code: 2137 blurry.The code provided in the initial report 1845 - eye injury is no longer applicable.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional info: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: jan 12, 2023.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: the suspect lens was received wrapped in medical gauze.Visual inspection under magnification revealed that the lens was coated in blood.The lens was cleaned and further inspected under magnification, and no issues were identified.No issues that could cause or contribute to the complaint issues were observed.The complaint issues were not confirmed; therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction: upon further review, it was noted that the supplemental mdr inadvertently did not include h6: medical device problem code: 2993 no reported device problem.Therefore, it is updated in this mdr.H6:medical device problem code: 1384 - mechanical problem was no longer applicable.The following section has been updated accordingly: h6: medical device problem code: 2993 no reported device problem.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15993159
Report Number3012236936-2022-03124
Device Sequence Number6089730
Product Code MFK
UDI-Device Identifier05050474752276
UDI-Public(01)05050474752276(17)240331
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberDFW300
Device Catalogue NumberDFW300U115
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2022
Supplement Date Received by Manufacturer12/16/2022
01/13/2023
01/24/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date01/10/2023
01/20/2023
01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC VISCOELASTIC
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale